helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Followers 0
jgorewitz

Delusional

4 posts in this topic

My husband has had Parkinson's for 14 years. He is on 25/250 Sinement 4 times daily, 1/2 Mirapex 4 times daily, Azilet once a day and Sinement CR at bedtime.

He has had problems with Hallucinations but lately he has been more delusional. The hallucinations are better but the delusions have inceased.

Is this caused from Parkinson's or from the medication that he takes? We just saw his movement disorder neurologist but the delusions weren't

as noticeable then so it wasn't really mentioned.

.

Share this post


Link to post
Share on other sites

This is a combination of Parkinson's and also Parkinson's medications.

 

Many people will slowly taper off the dopamine agonist (mirapex) and also use sinemet 25/100 tablets instead of 25/250 tablets. The goal is to use the right dose of sinemet given at the right frequency to get him on with minimal side effects. Sometimes this is 2 tablets every 2 hours, sometimes 2 1/2 tablets every 3 hours; etc. The dosages and intervals must be changed for each patient. 25/100 is easier to titrate to an exact dose than 25/250. You may discuss with your docs.

 

After the above if still hallucinating we generally seroquel or clozaril.

Share this post


Link to post
Share on other sites

Will this help the delusions too if we change up the sinemet? Also will he have more of a risk to get dyskinesia by taking sinemet more often even if we reduce the dosage.

Share this post


Link to post
Share on other sites

It is likely to help by employing some or all of the principles above but please do it under the guidance of a physician. Lower sinemet dosages even if taken more frequently in general lead to less dyskinesia.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0